Thunderstorm Wind, Houston
- When
- September 27, 4:13 PM CST
- Where
- Houston County, 2 mi E of Latexo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.380, -95.436
Thunderstorm winds downed a tree.
Isolated severe storm cells fired off along a central Texas boundary moving slowly southeast into Houston County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Isolated severe storm cells fired off along a central Texas boundary moving slowly southeast into Houston County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 27, 2:35 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 335 PM CDT THU SEP 27 2007 DISCUSSION... TWO BOUNDARIES CREATING SCATTERED CONVECTION IN OUR FAR NORTHERN AND NEAR COASTAL ZONES THIS AFTERNOON. THE LEADING EDGE...OF WHAT MAINLY IS A TIGHTENING OF THE DEW POINT GRADIENT ACROSS NORTH CENTRAL TEXAS...IS ACTING AS A FOCUS FOR ISOLATED AFTERNOON SHOWERS AND POSSIBLE LATE AFTERNOON THUNDER ACROSS OUR NORTHERN TIER COUNTIES. SLIGHT CHANCE FOR A BRIEF PULSE STORM TO PRODUCE SMALL HAIL. SLOWER STORM MOTION OF UNDER 15 MPH AS WINDS BACK WITH HEIGHT PER THIS NEARING BOUNDARY. THE SECOND FOCUS RESIDES ALONG THE COASTAL COUNTIES WHERE DECENT SPEED CONVERGENCE IS AIDING IN POPPING SHOWERS UP ALONG A DEVELOPING SEA BREEZE. NOT EXPECTING ANY WIDESPREAD HEAVY RAIN...QPF AMOUNTS NEARING AN INCH AND WINDS GUSTING TO 30 MPH UNDER STRONGER DOWNDRAFTS AS SOME OF THE STRONGER CELLS BLOW THEMSELVES OUT. BACK DOOR NORTHEAST WINDS BECOMING MORE ESTABLISHED. DEW POINTS IN THE LOWER 70S WILL GRADUALLY LOWER IN TO THE MID TO UPPER 60S TOMORROW...MID 50S UP NORTH TO THE MID 60S ALONG THE COAST SATURDAY. ALL AND ALL...WITH DAYTIME RH VALUES IN THE 30 TO 50 PERCENT RANGE AND TEMPERATURES HANGING IN THE 80S...THIS WEEKEND WILL BE A PLEASANT EXIT TO SEPTEMBER. AS > 1.5 PW VALUES ARE SHUNTED FURTHER TO THE SOUTHWEST PER THIS MORE EASTERLY FLOW...HIGHER AFTERNOON 30 POPS WILL REMAIN OVER THE MATAGORDA BAY AREA. THE LARGER EXTENDED PICTURE HAS RECENTLY UPGRADED TROPICAL STORM LORENZO MAKING LANDFALL TOMORROW MORNING BETWEEN POZA RICA AND VERACRUZ, MEXICO. A DEEPENING ROCKY MTN TROF WILL AMPLIFY THE 590-ISH DAM RIDGE OVER THE SOUTHEASTERN STATES. MODEL CONSENSUS HAS THIS SW-TO-NE ORIENTATED RIDGE HOLDING ITS GROUND AS MAIN LOBE OF ENERGY EJECTS FROM CENTRAL US TROF TOWARDS THE GREAT LAKES. EARLY WORK WEEK WINDS COME BACK AROUND FROM THE GULF WITH INCREASING LL MOISTURE LEVELS TO KICK OFF OCTOBER. ALL EXTENDED MODELS EXCEPT THE EURO HAVE LATCHED ONTO A LARGE BROAD AREA OF LOWER PRESSURE ENTERING THE EASTERN GULF. THE GFS IS THE MOST AGGRESSIVE WITH THE NW TURN OF THIS BROAD LOW...BRINGING IT INTO THE CENTRAL GULF AT MIDWEEK. THE CANADIAN/NOGAPS ALL TAKE THIS DISTURBANCE DUE WEST TO SOUTHWEST. 31 && MARINE... SURFACE HIGH WILL RIDGE SOUTH ACROSS THE WATERS RESULTING IN A TIGHTENING PRESSURE GRADIENT FRIDAY THROUGH SATURDAY. WINDS WILL INCREASE TO 10 TO 15 KTS...NEAR 15 KTS OVER THE OFFSHORE WATERS. DESPITE THE INCREASE IN WINDS SEAS SHOULD REMAIN IN THE 3 TO 4 FT RANGE. TIDE LEVELS WILL REMAIN UP TO 1 FOOT ABOVE NORMAL DUE TO THE PERSISTENT EASTERLY FETCH...BUT ONLY GULF-FACING LOCATIONS WILL SEE TIDE LEVELS ABOVE 3 FEET. WINDS WILL TURN MORE TO THE SOUTHEAST SUNDAY THEN BACK TO THE EAST MONDAY AND TUESDAY AS NEXT TROPICAL WAVE MOVES INTO THE GULF AND BEGINS TO INFLUENCE THE SFC WINDS. SEAS WILL REMAIN 3 TO 4 FT THIS PERIOD. 35 AVIATION... GOOD COVERGENCE BETWEEN NORTHEAST SFC FLOW INLAND AND THE SEABREEZE. WILL KEEP SCATTERED SHRA/TSRA GOING THROUGH SUNSET MAINLY SOUTHEAST OF A KBPT-KHOU-KLBX LINE. HOWEVER...ADDITIONAL ACTIVITY IS DEVELOPING NORTH OF THE CWA AND MAY NEED TO ADD VCTS TO KCLL/KUTS TAFS. HAVE MENTIONED VCTS IN THE TAFS FOR KHOU/KLBX...AND CBS AT KIAH/KGLS THROUGH 01Z. LESS CONFIDENT ABOUT FOG DEVELOPMENT LATE TONIGHT BECAUSE OF DRIER AIR THAT WILL BE SPREADING INTO SE TX. HAVE PLACED MVFR VISIBILITIES IN KCLL/KLBX...IFR FOR KCXO/KUTS MAINLY IN 09-15Z PERIOD FRIDAY. A FEW -SHRA COULD AFFECT THE COAST NEAR KGLS LATE TONIGHT. CU WILL BE MORE THIN AND SPREAD OUT FRI MORNING WITH CEILINGS STAYING FEW/SCT WITH NO CONVECTION OVER THE INLAND AREAS. 35 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 69 92 65 91 68 / 20 10 0 10 10 HOUSTON (IAH) 71 92 67 91 69 / 20 10 0 10 10 GALVESTON (GLS) 78 88 76 87 77 / 20 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PUBLIC...31 MARINE/AVIATION...35
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 AM CDT THU SEP 27 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-281000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 500 AM CDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED THUNERSTORMS ARE EXPECTED TODAY BUT SHOULD NOT BE SEVERE. SOME STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Shreveport radar (KSHV), 192 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60174, 60176.